Thunderstorm Wind, Lucas
- When
- May 15, 6:04 PM EST
- Where
- Lucas County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -83.550
Numerous trees were reported down.
Severe thunderstorms developed ahead of an approaching cold front during the afternoon and evening hours of the 15th. A low pressure system was located over the central Great Lakes, and the cold front stretched into the plains states.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Severe thunderstorms developed ahead of an approaching cold front during the afternoon and evening hours of the 15th. A low pressure system was located over the central Great Lakes, and the cold front stretched into the plains states. The cold front passed through the area during the early morning hours of the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 15, 2:12 PM EST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT TUE MAY 15 2007 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA TONIGHT. A LINGERING TROUGH WILL EXTEND BACK THROUGH THE GREAT LAKES FOR A COUPLE OF DAYS WHILE HIGH PRESSURE WILL WORK IN FROM THE WEST LATE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... EARLIER SOUNDING (ILN) WAS ESSENTIALLY CAPPED BUT 18Z SOUNDING GETTING MUCH MORE UNSTABLE AND ADDING CAPE. SVR WX WATCHES JUST TO THE WEST AT THIS TIME. RUC INDICATES BEST INSTABILITY WILL SHIFT NE ACROSS SE LWR MI LATE AFTERNOON AND PERHAPS (MAYBE?) THE STRONGEST CONVECTION ACROSS MID MS VALLEY MAY TRY TO SHIFT SOUTHEAST TOWARD THE OHIO VALLEY. NONETHELESS...SOME CONVECTION WILL FILL IN ALONG THE FRONT AND FRONT APPEARS ON TRACK WITH PREVIOUS FORECASTS... PERHAPS AN HOUR OR TWO QUICKER. WITH DRIER AIR ALOFT THE BIGGER STORMS WILL BE PRIMED FOR POTENTIAL DOWNBURSTS. WILL MENTION PSBL SEVERE IN WESTERN AND CENTRAL COUNTIES THIS EVENING. WIND ALOFT IS NOT PARTICULARLY STRONG AND WITH RELATIVELY DRY ATMOSPHERE AND WEAK/MODERATE DYNAMICS STORMS WEAKENED AFTER SUNSET YESTERDAY AND WILL LIKELY DO THE SAME TONIGHT. MODELS CONTINUE TO SHOW NICE ENTRANCE REGION TO JET ALOFT INTO THE DAY WEDNESDAY WITH SLOW PRESS OF COOLER AIR WHICH TYPICALLY RESULTS IN SHOWERS BEHIND THE FRONT AND MODELS HAVE BEEN SHOWING THIS FOR DAYS SO WILL NOT TRY TO TIME SHOWERS/STORMS OVERNIGHT EXCEPT FOR THE ONSET ACROSS FAR EAST. HIGHER GROUND OVER NE OH/NW PA WILL LIKELY CAUSE SHOWERS TO HANG ON THROUGH AT LEAST WED MORN. SOME BREAKS IN THE CLOUDS NW OHIO DURING THE AFTRN BUT IT MAY TAKE UNTIL LATE IN THE DAY TO REALLY START TO DRY UP AND EAT AWAY AT CLOUD SHIELD. MODEL GUIDANCE TEMPS SIMILAR AND REASONABLE. WHERE CLOUDS AND SHOWERS HANG ON (NE OH/NW PA) WEDNESDAY TEMPS MAY ACTUALLY DROP SOME BFR THEY STABILIZE OR RECOVER A FEW DEGREES LATE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... NEXT SHORT WAVE PROGGED TO DROP QUICKLY ACROSS CENTRAL GREAT LAKES TOWARD OH VALLEY WED NGT INTO THURSDAY. GFS SEEMS OVER ENTHUSIASTIC WITH QPF ALTHOUGH CERTAINLY THINK THERE WILL BE SCT SHOWERS. CENTER OF SHORT WAVE DROPS WEST AND SOUTH OF FCST AREA ON THE WAY TOWARD CUTTING OFF. BEST UVV MAY MISS THE FCST AREA BUT CANNOT RULE OUT A SHOWER OR TWO BUT ACTIVITY WILL LIKELY NOT GET OUT OF HAND. LAKESHORE MAY BE PROTECTED AS COOLER AND MORE STABLE AIR COMES OFF THE LAKE. MIN TEMPS TRICKY WED NGT DEPENING ON AMOUNT OF CLOUDS. IF SKIES WERE TO CLEAR AND WINDS DIMINISH THEN FROST BECOMES A POSSIBILITY. WILL NOT MENTION IT FOR NOW AND TAKE A CLOSER LOOK WITH WED FCSTS. ALSO WILL HAVE TO WATCH FOR FROST THURSDAY NIGHT ESPECIALLY TYPICAL COLDER OUTLYING AREAS. && .LONG TERM /FRIDAY THROUGH MONDAY/... SURFACE HIGH BUILDS IN FRIDAY AND ALTHOUGH UPPER LOW WILL BE JUST SOUTH OF THE AREA I THINK WE WILL SEE MORE THAN ENOUGH DRYING AND INCREASING STABILITY THAT ALL WE WILL HAVE TO DEAL WITH WILL BE SOME FAIR WEATHER CUMULUS. BACKDOOR TYPE FRONT STILL PROGGED TO DROP SOUTH ACROSS GREAT LAKES SAT NGT INTO SUNDAY. NO SIGN THAT IT WILL BE MUCH OF A FRONT ALTHOUGH TROUGH ALOFT REMAINS OVER THE NORTHEAST WHICH SHOULD ENABLE ONE LAST PUSH OF CANADIAN HIGH PRESSURE SOUTHWARD FOR SUNDAY. IMPACT WILL PROB BE MINIMAL AS THERE WILL BE LITTLE LOW LEVEL MOISTURE AND WEAK AND SHALLOW CAA. IF SHORT WAVE ALOFT IS STRONGER OR IF SHOWERS/STORMS DEVELOP OVER THE NW GRTLKS AND PROPOGATE SEWARD THEN PERHAPS WE CAN GET SOME SHOWERS. WILL KEEP FCST DRY AND ADD A FEW MORE CLOUDS SAT NGT INTO SUN. TEMPS MAY DROP A CATEGORY OR TWO SUNDAY ESPECIALLY NEAR THE LAKE ERIE LAKESHORE. RETURN FLOW DEVELOPS MONDAY AND APPEARS AS THOUGH IT WILL GO INTO MID WEEK NEXT WEEK AHEAD OF DEEPENING BUT PROGRESSIVE TROUGH OVER PLAINS STATES. SHOULD WARM UP STEADILY MON/TUE/WED (ESPECIALLY TUE AND WED) AND WILL FCST TEMPS ABV SEASONAL NORMS AND GUIDANCE BY TUESDAY AS BOTH ECMWF AND GFS SHOW STRONG WARM ADVECTION THROUGH THE PERIOD. RECENT WARM UPS HAVE GOTTEN MAX TEMPS TO AROUND 80 OR IN THE 80S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHUD BE MNLY FEW TO SCT CU DVLP DURG AFTN WITH SCT TO LCLY BKN CI ABV. A FEW WDLY SCT TSRA MAY DVLP IN NW OH THIS AFTN BUT REST OF AREA SHUD BE DRY AS AMS RMNS CAPPED. A MORE WIDESPREAD BAND OF CONVECTION WL PROGRESS ESE ACRS AREA THIS EVE AND TNGT AS CDFNT OVR MI MOVS SE THRU THE REGION. SOME OF THE TSRA CUD BE STG TO LOCALLY SVR WITH PSBL WINDS GUSTING ARND 50KT AND HAIL OF 3/4 INCH BUT THESE WL BE FEW AND FAR BTWN SO WONT BE MENTIONING THIS IN TAFS BUT RATHER JUST GENERIC TSRA. WL TRY AND TIME A FEW HR WINDOW OF BEST TSRA CHC WITH THE CDFNT AND USE VCTS BEFORE THIS. OUTSIDE OF TSRA SHUD SEE VFR CONDS PERSIST TIL LATE TNGT WHEN MOIST AMS SHUD SUPPORT LOW CLDS AND REDUCED VSBYS AS COLDER AIR MIXES IN TO CONDENSE MSTR AND KP AMS SATURATED. CONDS WL SLOLY IMPV ON WED AS SOMEWHAT DRIER AIR MIXES FM THE NW. CONTD DRYING WED NITE THRU THU WITH HI PRES MOVG OVR THE REGION SO SHUD HV VFR PREVAIL THRU SATURDAY. && .MARINE... COLD FRONT APPROACHING LAKE ERIE WITH THUNDERSTORMS IN ADVANCE OF THE FRONT. SMALL CRAFT ADVISORY WAVE CRITERIA STILL BEING MET ON THE EAST HALF BUT WILL TRANSITION INTO A WIND CRITERIA ADVISORY. SO WILL LEAVE UP ADVISORY UNTIL 4 AM AND HOIST IT UP FOR THE WEST THIS PACKAGE. EVENING CAN DROP ADVISORY IF THEY SEE FIT. WILL LIKELY NEED TO RE HOIST THE ADVISORY AGAIN FOR WEDNESDAY AS WINDS PICK UP WITH STRONGER GRADIENT IN ADVANCE OF HIGH PRESSURE BUILDING SOUTH. GENERALLY FAIR WEATHER OVER THE LAKE THROUGH SATURDAY WHEN NEXT COLD FRONT APPROACHES. WINDS SHOULD DIMINISH AS WELL TO LIGHT AND VARIABLE ALONG WITH WAVES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR LEZ147>149. && SYNOPSIS...OUDEMAN/THOMPSON NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ADAMS MARINE...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EDT TUE MAY 15 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-161100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 529 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ALONG A COLD FRONT LATE THIS AFTERNOON AND TONIGHT MAY BE STRONG TO SEVERE. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. OUDEMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 650 PM EDT TUE MAY 15 2007 OHZ003-006>008-017-018-160100- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN 650 PM EDT TUE MAY 15 2007 THUNDERSTORMS WILL MOVE ACROSS NORTHWEST OHIO THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...HAIL...AND STRONG WIND GUSTS OVER 50MPH.
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
6 thunderstorm wind. Local standard time, as filed.
Numerous trees were reported down.
Several trees were reported down.
Three utility poles and wires were reported down.
Numerous trees, utility poles, and wires were reported down across the western part of the county. In Graytown, a portion of a barn was blown down.
Many trees were reported down in Jerusalem Township.
A peak wind of 51 knots was measured at the lighthouse located on South Bass Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31795, 31792, 31793, 31798, 31794, 31800.